Jump to content





Isotretinoin (80 Mgs) Weeks 5 And 6

Posted by TheSavyBanana, 30 May 2012 · 1,274 views

accutane acne large pores oily skin claravis isotretinoin acne scars hyperpigmentation
Wow, I'm half-way done with month two! I have a lot to update since I'm covering two weeks in one post. It was so hectic with finals at school that I just didn't get around to blogging. So, I was off Accutane (Claravis, whatever you want to call it) for four days in between getting my prescription filled, and boy did my skin get bad! I know it's not supposed to matter if you're off it for a couple of days, but my skin got really oily again! I also broke out a bit. However, I cleared up completely when I started week five. I think that has been the best week so far being on this medication. I did not have a single pimple on my face and my skin had the perfect balance, meaning it was not dry but not oily, the way "normal" skin is. That's the way it should be! During week six I started to get really dry. My skin isn't looking to good right now, especially since my makeup doesn't go well on flaky, dry skin, so I'm going to have to go out and find some new products that will better suit my skin. I also got a minor breakout, which was a bit annoying. The other day I went to Ulta to buy new foundation and lotion, and I swear the girl working there made a beeline towards me because she saw that I had acne. To give her credit, she did take Accutane twice, and she was trying to be helpful, but I couldn't help but be kind of annoyed. The tips she gave me were things I had learned when I was eleven and had started getting acne. Anyways, I bought a light night cream by Neutrogena, and that might be what broke me out. It helps a bit, but I still get flaky during the day, and because my skin is so dry my pores are even more accentuated. If you're reading this and you have any makeup/ skin tips for dry skin while on Accutane, please feel free to share!

As for side effects, I haven't had anything too bad. I can't remember if I put this in my last post, but I've started to get really bad nosebleeds. Luckily I've been at home when they've happened, but it takes quite a while for them to stop. I've been using Vaseline to combat dryness, and that has been helping. Also, a couple nights ago I woke up with shooting pains all through my legs. It was especially bad in my knees. I still get some eczema and my hair is pretty dry, but that's about it!

I'm so thankful to be on this medication, don't get me wrong, but I've come to the realization that I will probably never have nice or "normal" skin. I will still have large pores and acne scars, and I will most likely never feel comfortable going out without makeup or going swimming. It's kind of sad, but I knew before starting Accutane that I shouldn't get my hopes up. I've been feeling kind of down lately, for more reasons than one, but it would be nice if my skin wasn't one of those reasons! I still have so many anxieties linked to my skin even though Accutane has made my life so much easier. I just need to try and keep my spirits up, I guess. And the journey continues!




I've found the easiest way to put makeup on over the dry skin is just to put a good amount of cetaphil moisturiser on my face (the cream around my mouth cos it's super dry there) & then apply a liquid foundation with my fingers before the moisturiser soaks in properly. You can't let it dry. Not sure if thats any help? Good luck!
Thanks, this does help! I always let my moisturizer dry first... I don't know why I never thought of this!